in a lot of pain and depressed

cris
cris Member Posts: 35
edited 7. Apr 2014, 12:14 in Living with Arthritis archive
Hi i don't post much , I am in a lot of pain at the moment due to being taken off the ani TNF enbrel, the new doctor said it wasn't working!!

it clearly was as i am in s much pain even after taking 8 tramadol a day and three 50mg indomethacin,

they tried the abatercept but i got a side effect , they said it was a side effect i have yet to prove them wrong I think it was a food allergy,

they started it again but i got some ulcers in my mouth not sure it they were due to the abatercept so they took me off it together,
and i am in so much pain my granddaughter is typing this for me, I can't move my arms and my elbows are swollen and so are my wrists and fingers.I am not sleeping at night and they won't see me untill 12 feb I have been off the meds apart form Tramadol and indomethacin since before xmas, and I think this is medical negligence, the pain is travelling to my neck and chest, and I just don't know what to do my gp can't do anymore he says, please help if you can I am very depressed with it all

thank you for reading sorry its so long!


cris

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Oh dear, I am sorry to read this, pain is part-and-parcel of our lives and yes, every now and again it can get too much. Pain wears us down, the sheer unrelenting nature of it is very hard to endure. I have two kinds of arthritis, the meds for the auto-immune don't touch the OA (obviously!) and I admit that of the two I prefer the OA because it is much more honest in how it presents. I also take a daily anti-depressant to help me cope better with pain.

    I keep my pain relief to the minimum because nothing - and I mean nothing adequately deals with it for any length of time. I have tramadol for the rougher times but, despite currently having a badly broken left arm, I'm not taking it because I know it won't do enough. The more you take the more your body grows to tolerate it and not respond so I fear there is not much more available to you. Have you tried the morphine patches? They could be a useful alternative.

    I will stop now because typing one-handed is not easy. I wish you well, keep yourself as distracted from the pain it as possible (mind over matter can help) and I hope that you soon gain some better relief. DD
  • Kittkat
    Kittkat Member Posts: 309
    edited 30. Nov -1, 00:00
    Hey Cris
    I am sorry to read this. I am suffering some sort of a flare up at the minute and at times the pain feel completely unbearable way worse than normal. I hope this will pass for you asap.
    Kat x
  • marrianne
    marrianne Member Posts: 1,161
    edited 30. Nov -1, 00:00
    Hi Cris ,I m so sorry you are in such pain ,Yes thats way to much tramodol i dont know much about the indomycen sorry re spelling .. correct me if I am wrong but is it the same as indocid ? ....a very old med :? Cris all I have been offered at the moment is steroid jab it could help you for a littlw while while you get things sorted ,the pain patches could help to just keep telling them how you feel Your granddaughter is lovely hugs ((((()))))Marrianne
  • stickywicket
    stickywicket Member Posts: 27,098
    edited 30. Nov -1, 00:00
    It's not long at all, Cris, but what a lovely granddaughter you have for typing it out for you!

    They monitor us on these meds for a very good reason and the blood tests, that they do, tell them what's happening (or not) before we ourselves get any inkling of trouble. Years and years ago I was on gold injections. I got a slight rash and was taken off them immediately and told I must never have them again. I was annoyed as the rash was no problem and the injections helped but it transpired that the rash was an indication that the jabs were harming my kidneys. Thanks to their swift intervention I've no kidney problems.

    Being without 'proper' meds is very tough. Can you ring your rheumatology helpline and ask for either an earlier appointment or some advice? Your GP is right that he can't do more as he can only prescribe pain relief and anti-inflammatories though, if you are depressed – and you do sound it – he could also give you an antidepressant.

    Before DMARDS, I spent several years on just anti-inflamms (mainly indomethacin) and I know how difficult it is. I did try to keep pain relief to a minimum though as, like DD, I found the more I took the more I needed to take just to stand still. Paradoxically, the fewer I took the better they worked on the occasions when I really did need an extra dose.

    I do think you should ring your helpline. Maybe warm baths would help. Also anything that makes me laugh helps me to forget about pain for a while. Also a good, absorbing book, crosswords (buy a very thick biro as they're easier on painful hands), computer games etc. Even if you can only do these for short periods and then have to rest your hands again they might help a little. I hope so.
  • barbara12
    barbara12 Member Posts: 21,276
    edited 30. Nov -1, 00:00
    Hello Cris
    I am so sorry to read how much pain you are in, no wonder you are depressed..I would go back to your GP and asked to be referred to a pain clinic it the least they can do..sorry I cant help with your meds I have OA..but I do hope you can get some help very soon..andI agree with SW what a lovely GD you have to help like this..please let us know how you get on...some gentle hugs for you..(((())))xx
  • snowdrop123
    snowdrop123 Member Posts: 41
    edited 30. Nov -1, 00:00
    Hi Chris,

    I'm very sorry that you are going through what must feel like hell. I hope you can see your rheumy asap it sounds like you need some help. I have OA so I don't know about your meds but if you need to take some morphine in one form or another then do. You don't get browny points for being brave sadly. It might just help you for a short time to get some sleep at least. I take Amitrityline which is an antidepressant at night and it does help me to sleep but it doesn't help everyone and you would have to talk it through with your gp. None of us are doctors on the forum and as we all know what works for some of us makes things worse for others. Good luck and I hope the pain eases very soon.
    Snowdrop
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Hi cris

    So sorry to hear you are feeling so rubbish at the moment, you have had some good advice already, like Barbara I would ask GP to refer you to a pain clinic. I have been to one in the past. I have OA and a very rare neurological condition but all meds I tried didn't agree with me so went a long time without any pain relief, what the clinic taught me was how to understand the pain and helped me how to deal with it. I hope you get something sorted out soon, keep us posted how you get on, and yes what a lovely GD you have.............take care..............Marie xx
  • cris
    cris Member Posts: 35
    edited 30. Nov -1, 00:00
    Hi update as promised

    the rumey nurse saw me they tried to force me to go on rutximab, i refused I don't do well with infusions and have read quite a lot of negative things about it. the rhumey nurse said that f i didn't go on it then she was afraid that i am going to be crippled as there was nothing else.I ASKED TO SEE THE CONSULTANT not a chance she aid she is al booked up this morning, i said well i am not going on the rutiximab and that was final, my husband was with me and he stuck up for me ,so she went to the consutants room , after a few mins she came back and said that they had agreed to try triple therapy , hyrochloroquine methotrexate and sulphasalazine. I have been on metho before and it worked untill my ilver got compromised, so any way i sais yes. I was only on it a week i got thrush in my mouth, then i coulnt breath lost my voice, due to taking 8 tramadol a day and morphine on top. they told me to do this at the centre you walk in and they didnt say anything about it at the rumey visit.
    So i had a kennolog injection to calm things down which it did. But its wearing off now , my voice was still playing up , i changed my gp and went to see the new one, when i told him what i was taking for pain he ment mad, he said you never take tramadol with morphine you are asing for kidney failure. limey i cr***** myself he thought i had a virus and he also asked me to try not to take all the pain relief and t def not take the morhine with the tramaol , he said one or the other.so i did stop the morhine, and started to reduce the tramadol and whey the voice came back ,i think the tramadol was getting stuck in my gullet coz of acid relux and thats what made my voice go it was numing my voice box.o i am now waiting for the meds i am on to kick in but i am still in a bit of pain they discovered that i have a frozen shuolder in the left and a tear on the right and thats whats hurting the most. just like it was before they stopped the enbrel even the kennalog injection hasnt ever helped them, they got it wrong but they won't admit it.i am thinking of asking them to send me to another rhumatologist in the next town as i used to go there before i thought this was the better place for me, i know differnet now.and to top it all my old rhumey had retired and we were conferring about the pain in my shoulders and never once said he did not think the enbrel wasnt working, the new one has seen me once , since she took over before christmas i think she doesnt want to face me ,

    sorry this was so long but i just wanted to explain what had happened and why i came to feel like i was feeling, thankyou to all of you for your support, feeling a bit better

    cris xx

Who's Online

11
Baloo
Baloo
MrDJ
MrDJ
+9 Guests